Alert archive / California / High Wind Watches in 2011

High Wind Watch 17, NWS Las Vegas, NV

April 27, 2011Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Apr 27, 2011, 3:11 PM PDT for Inyo County, California. It took effect at Apr 28, 2011, 3:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:11 PM PDT (22:11 UTC)
In effect from
Apr 28, 2011, 3:00 PM PDT
Expired
Apr 28, 2011, 4:30 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -137 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3409 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-137 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WWUS75 KVEF 272211
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
311 PM PDT WED APR 27 2011

.WINDS WILL INCREASE AGAIN ACROSS THE SOUTHERN SIERRA AND MOJAVE
DESERT THURSDAY AFTERNOON AND THURSDAY NIGHT IN RESPONSE TO A PACIFIC
LOW PRESSURE SYSTEM BRUSHING NORTHERN CALIFORNIA.

CAZ523-524-280530-
/O.NEW.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
311 PM PDT WED APR 27 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHERN SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 3 PM THURSDAY TO 7 AM PDT FRIDAY.

* WINDS: SUSTAINED FROM THE SOUTHWEST TO WEST 25 TO 35 MPH WITH
  GUSTS TO 50 MPH.
			
* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN PEAK DURING
  THE EVENING FOLLOWED BY A GRADUAL DECREASE AFTER MIDNIGHT.

* LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE
  NATIONAL PRESERVE.

* IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS
  COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A
  MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...ESPECIALLY
ON NORTH-SOUTH ROADS.

&&

$$

CAZ519-520-280530-
/O.NEW.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
311 PM PDT WED APR 27 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE OWENS VALLEY AND EASTERN SIERRA SLOPES...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING.

* WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS.
  WEST WINDS GUSTING OVER 58 MPH ARE POSSIBLE ALONG WESTERN
  SECTIONS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS. GUSTS
  OVER 70 MPH ARE POSSIBLE IN THE EASTERN SIERRA SLOPES ABOVE 5000
  FEET.

* TIMING: WEST WINDS WILL INCREASE IN THE AFTERNOON WITH THE PEAK
  PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE
  CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO EARLY
  FRIDAY MORNING.

* LOCATIONS: WESTERN SECTIONS OF THE OWENS VALLEY AND HIGHWAY 395.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE
  VEHICLES. IN ADDITION...STRONG WINDS NEAR DRY LAKES COULD RESULT
  IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
  BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS VALLEY.

&&

$$

JA
2 follow-up statements
687 
WWUS75 KVEF 280504
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1004 PM PDT WED APR 27 2011

.WINDS WILL INCREASE AGAIN ACROSS THE SOUTHERN SIERRA AND MOJAVE
DESERT THURSDAY AFTERNOON AND THURSDAY NIGHT IN RESPONSE TO A
PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN CALIFORNIA INTO
NORTHERN NEVADA.

CAZ523-524-281500-
/O.CON.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
1004 PM PDT WED APR 27 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 7 AM PDT
FRIDAY FOR NORTHERN SAN BERNARDINO COUNTY.

* WINDS: SUSTAINED FROM THE SOUTHWEST TO WEST 25 TO 35 MPH WITH 
  GUSTS TO 50 MPH. 

* TIMING: WINDS WILL INCREASE THURSDAY AFTERNOON THEN PEAK 
  DURING THE EVENING FOLLOWED BY A GRADUAL DECREASE AFTER 
  MIDNIGHT.

* LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE 
  NATIONAL PRESERVE.

* IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE 
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO 
  WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...
ESPECIALLY ON NORTH-SOUTH ROADS.

&&

$$

CAZ519-520-281500-
/O.CON.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
1004 PM PDT WED APR 27 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY.

* WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS. 
  WEST WINDS GUSTING OVER 58 MPH ARE POSSIBLE ALONG WESTERN 
  SECTIONS OF THE OWENS VALLEY NEAR THE SIERRA FOOTHILLS. GUSTS 
  OVER 70 MPH ARE POSSIBLE IN THE EASTERN SIERRA SLOPES ABOVE 5000 
  FEET. 

* TIMING: WEST WINDS WILL INCREASE IN THE AFTERNOON WITH THE 
  PEAK PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE 
  CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO 
  EARLY FRIDAY MORNING.

* LOCATIONS: WESTERN SECTIONS OF THE OWENS VALLEY AND HIGHWAY 
  395.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN 
  ADDITION...STRONG WINDS NEAR DRY LAKES COULD RESULT IN 
  BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES 
  IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS
VALLEY.

&&

$$
660 
WWUS75 KVEF 281130
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PDT THU APR 28 2011

.WINDS WILL INCREASE AGAIN ACROSS THE EASTERN SLOPES OF THE
SOUTHERN SIERRA AND MOJAVE DESERT THIS AFTERNOON THROUGH TONIGHT 
IN RESPONSE TO A PACIFIC LOW PRESSURE SYSTEM MOVING ACROSS
NORTHERN CALIFORNIA INTO NORTHERN NEVADA.

CAZ520-281230-
/O.CAN.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/
OWENS VALLEY-
430 AM PDT THU APR 28 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH
WIND WATCH.

WIDESPREAD STRONG DOWNSLOPE WIND GUSTS THAT WOULD IMPACT HIGHWAY
395 ARE NOT ANTICIPATED SO THE HIGH WIND WATCH HAS BEEN CANCELLED. THERE
MAY BE SOME GUSTS AROUND 45 MPH NEAR CANYON OPENINGS OF THE
WESTERN FOOTHILLS.

$$

CAZ519-282215-
/O.UPG.KVEF.HW.A.0017.110428T2200Z-110429T1400Z/
/O.EXA.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
430 AM PDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...WHICH IS
IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM PDT FRIDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: FAVORABLE CONDITIONS WILL DEVELOP FOR DOWNSLOPE WINDS AT
  HIGHER ELEVATIONS OF THE EASTERN SIERRA SLOPES. WEST WINDS OF 35
  TO 45 MPH WITH GUSTS UP TO 65 MPH.

* TIMING: WEST WINDS WILL INCREASE THIS AFTERNOON WITH THE PEAK
  PERIOD EXPECTED IN THE EARLY TO LATE EVENING. DOWNSLOPE
  CONDITIONS WILL BECOME LESS FAVORABLE AFTER MIDNIGHT INTO EARLY
  FRIDAY MORNING.

* LOCATIONS: ASPENDELL...WHITNEY PORTAL...CANYONS ABOVE 5000 FEET.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE POTENTIAL DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG HIGHWAY 395 IN THE OWENS
VALLEY.

&&

$$

CAZ523-524-282215-
/O.CON.KVEF.WI.Y.0032.110428T2200Z-110429T1400Z/
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN...BAKER...
MOUNTAIN PASS...MITCHELL CAVERNS
430 AM PDT THU APR 28 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM
PDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM
PDT FRIDAY FOR THE WESTERN AND EASTERN MOJAVE DESERT OF SAN
BERNARDINO COUNTY.

* WINDS: SUSTAINED FROM THE WEST 25 TO 35 MPH WITH GUSTS TO 50
  MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON THEN PEAK DURING THE
  EVENING FOLLOWED BY A GRADUAL DECREASE AFTER MIDNIGHT.

* LOCATIONS: FORT IRWIN...BARSTOW...MOUNTAIN PASS...MOJAVE 
  NATIONAL PRESERVE.

* IMPACTS: A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE 
  STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
  HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER 
  DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO 
  WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS...
ESPECIALLY ON NORTH-SOUTH ROADS.

&&

$$

PIERCE

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Apr 27, 10:00 AM PDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 10:00 AM PDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT WED APR 27 2011

.SYNOPSIS...AS HIGH PRESSURE MOVES OVER THE AREA TODAY EXPECT
LIGHTER WINDS AND BELOW NORMAL TEMPERATURES. THE NEXT LOW PRESSURE
SYSTEM WILL IMPACT THE REGION THURSDAY THROUGH SATURDAY. THE
MAJORITY OF THE PRECIPITATION SHOULD STAY TO THE NORTH BUT EXPECT
STRONG WINDS TO ONCE AGAIN AFFECT MOST OF THE AREA. COOLER
TEMPERATURES AND DRY CONDITIONS CAN BE EXPECTED OVER THE WEEKEND.
&&

.UPDATE...NO SHORT TERM FORECAST CHANGES ARE NEEDED AS NORTH WINDS
DECREASE TODAY AND TRANQUIL WEATHER HOLDS THROUGH THURSDAY. THE MAIN
FORECAST CONCERN WILL BE WEST WINDS DEVELOPING ACROSS THE WESTERN
MOJAVE DESERT AND SOUTHERN SIERRA LATE THURSDAY THEN THE POTENTIAL
FOR WIDESPREAD STRONG POST FRONTAL NORTHWEST WINDS FRIDAY AFTERNOON
AND EVENING. THE CURRENT TRENDS ARE OKAY BUT SOME ADJUSTMENTS WILL
LIKELY BE NEEDED ON THE RELATED DETAILS FOR THIS AFTERNOON.
&&

.AVIATION...FOR MCCARRAN...WINDS WILL PRIMARILY BE NORTHEAST AT 7-10
KTS THROUGH AROUND 22Z THIS AFTERNOON EXCEPT AS HIGH AS 10-12 KTS
WITH HIGHER GUSTS THROUGH 18 OR 19Z. WINDS ARE EXPECTED TO SHIFT
MORE EAST TO EAST-SOUTHEAST BY MID AFTERNOON AND THEN SOUTH TO
SOUTHWEST BETWEEN 03Z AND 06Z THURSDAY. A FEW CLOUDS AOA 25K FEET AT
TIMES THROUGH TONIGHT. A STRONG COLD FRONT IS EXPECTED TO PASS
THROUGH THE LAS VEGAS VALLEY FRIDAY EVENING. GUSTY SOUTHWEST WINDS
ARE EXPECTED AHEAD OF IT WITH EVEN STRONGER NORTHWEST TO NORTH WINDS
BEHIND IT. THE POTENTIAL FOR GUSTS OF AT LEAST 35 KTS LOOKS TO EXIST
THEN.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY NORTHEAST WINDS ACROSS CLARK...LINCOLN...
MOHAVE...SOUTHERN NYE AND EASTERN SAN BERNARDINO COUNTIES THROUGH
THIS AFTERNOON AT 6-12 KTS EXCEPT 12-18 KTS IN THE COLORADO RIVER
VALLEY. ACROSS INYO AND NORTHWESTERN AND CENTRAL SAN BERNARDINO
COUNTY WINDS WILL FOLLOW MORE TYPICAL DIURNAL DIRECTIONAL TRENDS AT
SPEEDS OF 6-12 KTS. FEW-SCT CLOUDS AOA 25K FEET AT TIMES. A STRONG
COLD FRONT IS EXPECTED TO PASS THROUGH THE AREA FRIDAY AFTERNOON
INTO FRIDAY NIGHT BRINGING MORE GUSTY WINDS TO THE AREA.
&&

.PREV DISCUSSION...
328 AM PDT WED APR 27 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...SATELLITE SHOWS CLEAR
SKIES ACROSS THE AREA EARLY THIS MORNING ALONG WITH LIGHT WINDS.
TODAY WILL BE THE BEST DAY OF THE WEEK TO GET OUT AND ENJOY A NICE
BRISK WALK OR A ROUND OF GOLF. FLAT RIDGE OF HIGH PRESSURE OVER THE
GREAT BASIN AND MOJAVE DESERT WILL TRANSLATE TO LIGHTER WINDS WHILE
TEMPERATURES WILL REMAIN BELOW NORMAL. RIDGE WILL QUICKLY MOVE EAST
TONIGHT WITH OUR NEXT TROUGH ENTERING THE PACIFIC NORTHWEST. TROUGH
WILL GRADUALLY WORK SOUTH AND HAVE ENOUGH INFLUENCE TO BRING BACK
STRONGER SOUTHWEST WINDS ACROSS THE MOJAVE DESERT THURSDAY AFTERNOON
AND THURSDAY NIGHT. ON FRIDAY...IT WILL GET MORE INTERESTING AS COLD
FRONT ASSOCIATED WITH UPPER TROUGH MOVES SOUTHEAST ACROSS THE GREAT
BASIN. AT THIS TIME...BOTH THE NAM/GFS DEPICT A VERY IMPRESSIVE
SURFACE PRESSURE GRADIENT DEVELOPING BETWEEN LAS VEGAS AND TONOPAH
FRIDAY AFTERNOON...WITH GRADIENT WORKING SOUTH THROUGH FAR SOUTHERN
NEVADA AND THE REST OF THE MOJAVE DESERT FRIDAY NIGHT. TPH-LAS
PRESSURE DIFFERENCE OFF THE NAM OF 12 MB AT 5 PM FRIDAY AFTERNOON
WOULD SUPPORT A MEDIUM PROBABILITY OF WIND GUSTS HITTING 60 MPH
SOMEWHERE IN LAS VEGAS BASED OFF HISTORICAL DATA. TEMPERATURES WILL
REMAIN ON ROLLER COASTER RIDE HITTING THE CREST THURSDAY BEFORE
TUMBLING DOWN FRIDAY.

.LONG TERM...THE MODELS HAVE FINALLY COME INTO GOOD AGREEMENT ON A
COLD STRONG UPPER LOW DIVING SOUTHEAST ON SATURDAY AFTERNOON TOWARDS
THE FOUR CORNERS REGION. THIS WILL RESULT IN GOOD COLD AIR ADVECTION
ACROSS THE AREA AND SEND OUT APRIL ON A CHILLY NOTE. THE ECMWF WHICH
HAS BEEN CONSISTENTLY COLDER WITH THERMAL PROFILES OVER THE AREA ON
SATURDAY IS NOW EQUALLY AS COLD AS THE GFS AT 700 MB WITH BOTH
MODELS FORECASTING TEMPS OF -8C OVER LAS VEGAS. AS A RESULT...I
OPTED TO LOWER HIGH TEMPS ABOUT 3 TO 4 DEGREES ACROSS THE AREA WHICH
WILL RESULT IN HIGH TEMPS ABOUT 10-12 DEGREES BELOW NORMAL AND MORE
TYPICAL OF LATE MARCH. A SECOND PIECE OF ENERGY IS SHOWN ON THE
ECMWF TO MOVE DOWN THE BACK SIDE OF THE UPPER TROUGH ON SUNDAY WHICH
SHOULD REINFORCE NORTHERLY FLOW ACROSS OUR AREA. AS A RESULT OF THE
ECMWF BEING CONSISTENT WITH THIS AND GIVEN IT WAS THE FIRST
INDICATOR OF THE SATURDAY CHILL...HIGH TEMPS WERE ALSO LOWERED FOR
SUNDAY TO ABOUT 6 DEGREES BELOW NORMAL. THE OTHER MAIN IMPACT WILL
BE BRISK NORTH WINDS ACROSS THE AREA ON BOTH WEEKEND DAYS WITH THE
HIGHEST WINDS IN THE COLORADO RIVER VALLEY WHERE MODELS SHOW THE
HIGHEST 700 MB WINDS OF 20-30 KTS ON SATURDAY AFTERNOON AND EVENING.
LAKE WIND CRITERIA MAY BE A POSSIBILITY. I ALSO LOWERED DEWPOINTS
THIS WEEKEND AS SOME RATHER DRY AIR SHOULD GET YANKED SOUTHWARD.

ONCE THE SYSTEM PULLS EASTWARD ON SUNDAY NIGHT AN UPPER RIDGE IS
FORECAST TO BUILD EASTWARD SUNDAY NIGHT INTO MONDAY ALLOWING FOR A
WARMING TREND. THE NEXT SYSTEM LOOKS TO STAY FURTHER NORTH AND NOT
DIG AS DEEP AT THIS TIME BUT WE STILL GET AN INCREASE IN WIND TO
SOME EXTENT ON MONDAY NIGHT/TUESDAY AS IT PASSES BY. THE INCREASE IN
WIND SHOULD MIX THE LOW-LEVELS BETTER AND WARM HIGHS UP EVEN FURTHER
TO AT LEAST 6-8 DEGREES ABOVE NORMAL BY TUESDAY. ANOTHER WEAK RIDGE
LOOKS TO TRY TO AND BUILD INTO THE WEST ON WEDNESDAY...SO I KEPT
HIGH TEMPS ABOVE NORMAL. OVERALL A DRY STRETCH OF WEATHER WITH A
DECENT AMOUNT OF SUNSHINE AND BIG TEMP SWINGS TYPICAL OF SPRING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...ADAIR
AVIATION...SALMEN
PREV DISCUSSION...PIERCE/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Apr 27, 4:24 AM PDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
424 AM PDT WED APR 27 2011

AZZ001>003-036-CAZ519>527-NVZ014>022-280900-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
424 AM PDT WED APR 27 2011 /424 AM MST WED APR 27 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WEST TO SOUTHWEST WINDS WILL INCREASE THURSDAY ACROSS THE MOJAVE
DESERT AS A COLD FRONT MOVES INTO NORTHERN NEVADA. STRONG
WESTERLY WINDS WILL CONTINUE ACROSS THE MOJAVE DESERT
FRIDAY...WHILE WINDS WILL SHIFT TO A NORTHERLY DIRECTION BEHIND
THE COLD FRONT ACROSS CENTRAL NEVADA. THE COLD FRONT WILL MOVE
SOUTH THROUGH THE MOJAVE DESERT FRIDAY NIGHT WITH NORTH WINDS
PERSISTING THROUGH SATURDAY. TEMPERATURES WILL BE WELL BELOW
NORMAL SATURDAY AND SUNDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR
LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 3:11 PM PDTWind AdvisoryVEFInyo, San Bernardino45 hr

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.